MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0930
Medical Device Problem Codes Detachment Of Device Component (1104); Retraction Problem (1536); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00525.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the abdominal aortic artery (aaa) using ruby coils.During the procedure, the physician successfully deployed and detached multiple ruby coils using a lantern delivery microcatheter (lantern).The physician was then unable to advance a ruby coil through the lantern, and during an attempt to retract the ruby coil,it unintentionally detached while partially advanced into the lantern.The physician therefore pulled the detached ruby coil out of the lantern.The physician then experienced difficulty while advancing another ruby coil through its introducer sheath, and after multiple failed attempts to advance, the ruby coil introducer sheath was removed from the lantern.The procedure was completed using a new ruby coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7325846
Report Number3005168196-2018-00524
Device Sequence Number109863
Product Code HCG
UDI-Device Identifier00814548012995
UDI-Public00814548012995
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/12/2025
Device Catalogue NumberRBY2C0930
Device Lot NumberF75620
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR